health conditions


Question by  Tom40 (13)

Does taking a multivitamin effect my bowel movements?


Answer by  msbee (484)

It may increase the number of bowel movements you have in a day, vitamins can increase your metabolism, meaning that you may more frequently need to use the restroom throughout the day. Also, most multivitamins contain fiber, which is a good one to increase the regularity of your bowel movements.


Answer by  noey1958 (1405)

Sometimes when you take a multivitamin you tend to have constipation because you are putting different vitamins into your system and your system has to adjust. Drink plenty of water to flush out your system or try a different brand of multivitamin. A different one may work better with your system.


Answer by  Atomicrayon (2504)

Yes it does. It will help you become more regular because you are getting what is needed in your body.


Answer by  kimber21fan (23)

In my personal experience, when I take a multi, if I don't get enough water, I get a bit constipated. Nature Made softgels absorb better than solid form vitamins.


Answer by  champaign9497 (11977)

yes it can if you have plenty of iron in your blood without the vitamin and you take them anyway your body will try and add more irong to you blood it doesn't need and when that happens you will becaome constipated because that is how the body gets rid of the extra iron it doesn't need.


Answer by  Healthexpert (5)

Multivitamin tablets are considered good enough to balance our vitamin requirements for day to day life. It cannot effect the bowel movements as such. Preferance to a liquid multivitamin syrup would be a good alternative. However taking high doses of multivitamin tablets might not serve good.


Answer by  SubhashChander (1773)

Yes, of course, taking of multivitamins would effect bowel movements so much so that the movements would more than the normal and also would become thinner than the normal one.


Answer by  heather88 (1897)

I don't think it effects your bowel movements. They shouldn't have any effect on your bowels at all. But you should ask your doctor about it to get the most information you need on the subject. The doctor can help you figure out if it can actually effect your bowles.


Answer by  jaimesgirl (1055)

Taking a multivitamin should not in and of itself have an effect on your bowel movements. However, if you are taking a multivitamin with iron, the iron in the vitamin can cause the stools to become sticky and blacker. Iron can also cause constipation, so be sure to drink plenty of water and eat plenty of fiber.

You have 50 words left!